Wisconsin, 2006

Tornado in Wisconsin, August 26, 2006

August 26, 2006 · NWS MKX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$2,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 26, 2:03 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 26, 2:03 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT SAT AUG 26 2006

.DISCUSSION...FORECAST FOCUS ON ENDING PRECIPITAION TONIGHT AND
EXTENT OF UPCOMING DRY PATTERN.

IN THE SHORT TERM...CONVECTION CONTINUES ON DECLINE AS PESKY SURFACE
TROUGH EXITS SOUTHEAST WISCONSIN. WILL LINGER CHANCY PRECIPITATION
FOR EARLY TONIGHT AS TROUGH AND 500 MILLIBAR VORTICITY MAXIMA
OVER ILLINOIS PASS TO THE EAST WITH TIME. MENTIONED PATCHY FOG AFTER
MIDNIGHT...THOUGH FOG PLOT INDICATES MIXY LAYER AND LIGHT
NORTHERLY WINDS ADVECT A LITTLE DRIER AIRMASS.

IN THE LONG TERM...GFS PROG SETS UP DRY PLEASANT WEATHER PATTERN
THROUGH NEXT SATURDAY ACROSS CWA. WRF-NAM A LITTLE LESS UNSURE AS
IT DEVELOPS A STRONGER...BUT MEANDERING WEATHER SYSTEM OVER
NATION/S MIDSECTION MONDAY. WRF-NAM SENDS A FEW SPOKES OF
PRECIPITATION TOWARD CWA MONDAY THROUGH TUESDAY WITH ONLY A WEAK
HIGH PRESSURE OVER GREAT LAKES FEEDING DRY AIR INTO CWA KEEPING
RAIN AT BAY. FOR NOW WILL KEEP CURRENT FORECAST DRY AS WRF-NAM
SOLUTION NOT CONVINCING ENOUGH TO WARRANT CHANGES AT THE MOMENT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL
Hazardous weather outlook, Aug 26, 2:17 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT SAT AUG 26 2006

WIZ046-047-051-052-056>060-062>072-271100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
317 PM CDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-271100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
317 PM CDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TZ

In the hours before

Special weather statement, Aug 26, 5:04 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 PM CDT SAT AUG 26 2006

WIZ046-047-051-052-056>060-062>072-270100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
604 PM CDT SAT AUG 26 2006

...FUNNEL CLOUDS REPORTED OVER FAR SOUTHEAST ROCK COUNTY...

THE NATIONAL WEATHER SERVICE NEAR SULLIVAN HAS RECEIVED SEVERAL
REPORTS OF FUNNEL CLOUDS ACROSS FAR SOUTHEAST ROCK COUNTY SINCE
ABOUT 540 PM. THESE FUNNEL CLOUDS WERE REPORTED AS BEING SMALL AND
SHORT LIVED.

THERE IS A WIND SHIFT BOUNDARY THAT EXTENDS FROM NEAR RACINE TO
NEAR BELOIT. SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING
ALONG THIS BOUNDARY IN THE PAST HALF HOUR. THE ATMOSPHERIC CONDITIONS
ARE FAVORABLE FOR THESE SMALL...SHORT LIVED FUNNEL CLOUDS TO FORM.

THE NATIONAL WEATHER SERVICE NEAR SULLIVAN WILL CONTINUE TO MONITOR
THE SITUATION.

WOOD

The radar

The Milwaukee radar (KMKX), 57 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Rock

When
August 26, 5:33 PM CST
Where
Rock County, 1 mi S of Shopiere
Rating
F0
Path length
0.1 mi
Path width
20 yd
Crop damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
42.550, -88.950

A brief tornado spun up 1.4 miles due south of Shopiere, or about 3.8 miles west-southwest of Clinton, very near the intersection of Hart Road and Butterfly Road. It resulted in some minor corn crop damage and tree damage, and was observed by 3 spotters. This very weak tornado spun up on a wind shift boundary that extended from near Racine to near Beloit. Showers and isolated thunderstorms developed along this boundary and produced several funnel clouds, and locally heavy rains. The tornado apparently developed from from the ground up since there wasn't any mesocyclone evidence on the WSR-88D Doppler radar. Atmospheric wind shear profiles were not supportive of rotating updrafts in thunderstorms.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyThe tornado archive for Wisconsin, 2006Warnings in Wisconsin, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532707.